Alert archive / Texas / Flash Flood Warnings in 2002

Flash Flood Warning 34, NWS Fort Worth, TX

July 6, 2002Eastland County, Texas

NWS Fort Worth, TX issued this flash flood warning at Jul 6, 2002, 12:21 PM CDT for Eastland County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 6, 2002, 12:21 PM CDT (17:21 UTC)
Expired
Jul 6, 2002, 4:15 PM CDT
In force
4 hr
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Eastland County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 5.4 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2002-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1099 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2002-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1099 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
1005 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 061721
FFWFTW
TXC133-062115-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1217 PM CDT SAT JUL 6 2002

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTLAND COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 415 PM CDT.

* AT 1217 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY
  RAIN WEST AND SOUTHWEST OF CISCO...MOVING NORTHEAST AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE EASTLAND AND RANGER

SEVERAL STREETS IN CISCO WERE CLOSED DUE TO HIGH WATERS...AND WATER 
WAS REPORTED RUNNING OVER HIGHWAY 183 BETWEEN CISCO AND RISING STAR 
AT 1100 AM. HEAVY RAIN CONTINUES TO FALL IN THE AREA...AND MORE 
FLOODING PROBLEMS ARE EXPECTED WITH ADDITIONAL RAIN THIS AFTERNOON.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

LAT...LON 3247 9905 3209 9909 3230 9850 3250 9851

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 11:35 AM CDT, 46 minutes earlier.

Area forecast discussion, Jul 6, 11:35 AM CDT, 46 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE FORT WORTH TX
1135 AM CDT SAT JUL 6 2002

...AVIATION DISCUSSION...

WITH THE UPPER LEVEL STORM QUASI STATIONARY NORTHWEST OF
ABILENE...WE WILL ONCE AGAIN HAVE WIDELY SCATTERED TO SCATTERED
SHFOWERS AND THUNDERSTORMS OVER MOST OF NORTH TEXAS THIS
AFTERNOON...DISSIPATING BY 03-04Z.  OUTSIDE OF MVFR TO IFR IN
SHRA/TSRA...SCT-BKN HIGH CLOUDS AND LIGHT SOUTHEAST OR LIGHT AND
VARIABLE WINDS...EXCEPT GUSTY IN TSRA.  59

...PREVIOUS PUBLIC DISCUSSION...
THE UPPER LEVEL TROUGH WILL CONTINUE TO INFLUENCE THE WEATHER
ACROSS NORTH TEXAS. WILL KEEP THE BEST POPS...50-60 PERCENT...
IN THE WEST...AND 30S-40S ELSEWHERE.  RAINFALL COULD BE HEAVY
AT TIMES. WILL NEED A FLASH FLOOD WATCH ACROSS THE WESTERN
COUNTIES...GENERALLY ALONG AND SOUTHWEST OF A BRECKENRIDGE...
TO GATESVILLE LINE. #58

FCSTID = 58
DFW   92  73  93  74 /  40  20  40  20
ACT   93  72  93  73 /  40  20  40  20
PRX   92  72  93  73 /  30   0  40  20
DTO   91  72  93  73 /  40  20  40  20
TKI   91  72  93  73 /  40  20  40  20
DAL   92  73  93  74 /  40  20  40  20
TRL   92  73  93  73 /  30   0  40  20
CRS   93  72  93  73 /  40  20  40  20
TPL   93  72  93  73 /  40  20  40  20

.FWD...FLOOD WATCH FOR TODAY ZONES TXZ129>130...TXZ141>143...
TXZ156>157.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 9:38 AM CDTFlash Flood WarningFWDEastland3 hr
Jul 6, 4:13 PM CDTFlash Flood WarningFWDEastland107 min

Nearby

Flash Flood Warnings in Texas, 2002Every flash flood warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.